Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Thrush In Your Mouth

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Candidiasis (Thrush)

...treatments are applied where the infection is found. Systemic treatments affect the whole body. Many health care providers prefer to use local treatment first. It puts the medication directly where it is needed. It has fewer side effects than a systemic treatment. Also, there is less risk of candida becoming resistant to the medications. The medications used to fight candida are antifungal drugs. Almost all their names end in "-azole." They...
Ask the Experts

Scared of side effects

Hi I'm from the UK thinking of going on treatment soon, which will be Truvada, Darunavir and Retonavir, my CD has been 300 - 380 for the last 3 years. I'm getting extremly bad mouth problems like thrush and ulcers. I'm really worried about side...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Oral problems and general health risks are a much greater concern when NOT taking effective HIV meds than side effects due to the meds. I have had overall very good experience with Truvada/r/darunavir. I often have working patients start Read more »

Possible PEP side effect or something worse?

I am in my fourth week of PEP treatment (Combid 300). Approximately 3 weeks after possible exposure, I got a an oral yeast infection. I also have a small blotch on my chest which sometimes appears. Are these both signs of sero-conversion? Or could...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...happens in people with no chronic diseases and on no medications, so it is hard to say what it means. I do not think this is a side effect of post-exposure prophylaxis (PEP), as the medications in the PEP do not reduce the amount of bacteria in... Read more »

dry mouth,thrush,PCP and anxiety

Dear Doctor:I heard that dry mouth is common in people having HIV(I don't mean under medications). I was wondering it happens at the early stage or late stage and if it is because HIV people have thrush. Is dry mouth the first step to develop thrush...
David A. Reznik, D.D.S.

Response from David A. Reznik, D.D.S.

Grady Health System
...lecture my mouth becomes dry as a bone, the reason...anxiety.... (smile). There are over 500 medications which list dry mouth as a side-effect including some commonly used medications such as antihistamines.It is impossible to distinguish dry... Read more »

med side effects

I am on a regimen of combiva (150 and 300)and sustiva (600). Morning,evening, bedtime respectively. Todyay begins the second week. My diagnoses was just mid June and I've had first labs (cd 4 was "undetectable", and v-load was 260,000. I also...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...abnormalities with decreased appetite is seen fairly often with your meds (AZT can cause as well as the Sustiva). Sometimes I would consider use of an appetite stimulant like Marinol to pick up the appetite for a while. If persistent (> 4 weeks... Read more »
Articles
AIDS InfoNet

Fluconazole (Diflucan)

... What Is Fluconazole? Why Do People With HIV Take It? What About Drug Resistance? How Is It Taken? What Are the Side Effects? How Does It React With Other Drugs? What Is Fluconazole? Fluconazole is an antifungal drug. In the... Read more »
Project Inform

Systemic Candidiasis

... Table of Contents Cause Diagnosis Treatment Antifungal Drugs and Pregnancy Side Effects The Problem of Antifungal Resistance Drug Interactions Preventing Fungal Infections Naturally Chart for Treating Read more »
AIDS InfoNet

HIV and the Mouth

...cases of thrush are resistant to the usual medications. Canker Sores (Apthous Ulcers) These are small, round sores on the inside the cheek, under the tongue, or in the back of the throat. They usually have a red edge and a gray center. The... Read more »
AIDS InfoNet

Smoking and HIV

...Smoking can interfere with processing of medications by the liver. It can also worsen liver problems like hepatitis. Smoking and Side Effects People with HIV who smoke are more likely to suffer complications from HIV medication than those who... Read more »
Connect With Others

scared out of my mind

Posted by Nervous84, 1 Reply
...and had to be treated for bv. I went back to the doctor after taking all of my meds for the bv because I had developed oral thrush she advise me to get an hiv test because oral thrush is not normal in adults. So I had my blood drawn for the... Read more »

Starting Meds Tomorrow...NEED ADVICE!!

Posted by running4it, 6 Replies
Im suppose to start my regimen tomorrow. I am nervous as hell. I have never taken any medication before. I dont know where to turn. Can someone please give me advice. some hope, some assurance that I will be ok? I have that hardest time swallowing... Read more »

Thrush and HIV

Posted by Anonymous, 1 Reply
...My girlfriend has thrush and I'm concerned if she could have HIV. We've always practiced safe sex, but I'm still concerned. She has had a cough and Read more »

Tongue problems?? Aids2HIV?

Posted by WhatDoIDo, 1 Reply
...Are there any tongue side effects due to HIV? What I mean is, is there a tongue disorder related to ARS? I've heard that Oral Thrush normally occurs in Read more »